MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. PERITONEAL; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888411702
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer states during insertion of the catheter into the patient the second cuff was detached.There was no harm to the patient.
 
Additional Manufacturer Narrative
(b)(6).A device history record (dhr) review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.In addition, all dhrs are reviewed for accuracy prior to product release.Three photos were provided by the customer.Visual evaluation of these photos was performed.The first and second pictures show that the customer put the cuff in the interior of a syringe.In these photos, it can only be observed that the cuff has remains of blood.The last image is of the label of a box of the peritoneal dialysis catheter.With the pictures provided nothing more could be determined about the device.Additionally, a sample was received for analysis and investigation.The sample consisted of a syringe, a cuff, and a piece of the carton with part of the label for the catheter.Visual inspection was performed, and it was observed there was one cuff inside the syringe.This cuff was detached from the catheter and the catheter was not returned as part of the sample evaluation.The cuff presented signs of use.The risk files were reviewed, and an ishikawa diagram was used to determine the potential causes for this event.The instructions for use (ifu) indicate not to use excessive force when inserting the catheter because the catheter tubing can tear when subjected to excessive force or rough edges.100% visual inspection for necking of the tubing, nicks, cuts or blemishes that do not meet drawing specifications is performed by manufacturing according to the procedure.The reported condition has been confirmed.Based on all gathered information, the most probable root cause for this event can be considered as excessive force when inserting the catheter.No complaint trends or triggers were identified.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERITONEAL
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 0101
MDR Report Key6851527
Report Number3009211636-2017-05287
Device Sequence Number16249034
Product Code FJS
UDI-Device Identifier10884521004337
UDI-Public10884521004337
Combination Product (Y/N)N
Initial Reporter CountryTS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2020
Device Model Number8888411702
Device Catalogue Number8888411702
Device Lot Number1514800162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date09/08/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1